MAUDE Adverse Event Report: BARD ACCESS SYSTEMS RETRO LONG-TERM HEMODIALYSIS CATHETER 16F FULL PROCEDURE TRAY (DUAL-LUMEN) (23CM; CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS RETRO LONG-TERM HEMODIALYSIS CATHETER 16F FULL PROCEDURE TRAY (DUAL-LUMEN) (23CM; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the catheter could not be aspirated was unconfirmed as the problem could not be replicated.One 23cm implant length / 28cm body length retro catheter was returned for investigation.The intracatheter stylet was received in the venous (blue) lumen.Blood residue was observed on the catheter, which indicates that the product was used.The extension legs had been trimmed at the 40cm depth mark.The connectors were not attached to the extension legs.A functional test revealed that the catheter lumens were patent to infusion and aspiration.Even though the reported event could not be replicated on the returned device, the problem could be associated with the clinical setting.It was reported that the catheter was primed prior to insertion without any problem.It was after insertion that the problem with aspiration was detected.The difficulty with aspiration could be associated with kinking or tip malposition.No damage or defects were observed on the returned device.A lot history review (lhr) of aszl0002 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that after opening the retro catheter, it was primed without any problem observed.It was stated that the catheter insertion was smooth, but the catheter could not be aspirated right after the procedure.The retro catheter was then removed and a new retro catheter was used for the patient without any problem.

Brand Name
RETRO LONG-TERM HEMODIALYSIS CATHETER 16F FULL PROCEDURE TRAY (DUAL-LUMEN) (23CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6501499
Report Number3006260740-2017-00429
Device Sequence Number19196920
Product Code MSD
UDI-Device Identifier00801741014062
UDI-Public(01)00801741014062(17)190528(10)ASZL0002
Combination Product (Y/N)N
PMA/510(K) Number
K022000
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2019
Device Model NumberN/A
Device Catalogue NumberRS23SH28
Device Lot NumberASZL0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2017
Initial Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1